Illinois, 2013Flash Flooding and Hail in Illinois, June 26 to 27, 2013
June 26 to 27, 2013 · NWS ILX · 4 events in 4 counties and zones
A weak upper-level disturbance triggered scattered thunderstorms across central Illinois on June 26th. Many of the storms produced locally heavy rainfall and areas of flash flooding, while one cell dropped nickel-sized hail in Bridgeport in Lawrence County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.0 million
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak upper-level disturbance triggered scattered thunderstorms across central Illinois on June 26th. Many of the storms produced locally heavy rainfall and areas of flash flooding, while one cell dropped nickel-sized hail in Bridgeport in Lawrence County. The flooding in northern Clark County persisted until the morning hours of June 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 26, 9:33 AM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 26, 9:33 AM CST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1033 AM CDT WED JUN 26 2013
.DISCUSSION...
ISSUED 1030 AM CDT WED JUN 26 2013
MORNING UPPER AIR SHOWS UPPER TROUGH AND DIFLUENCE OVER MID MS
RIVER VALLEY REGION WHICH HAS BEEN UPPER LEVEL FEATURE TO FIRE
CONVECTION OVERNIGHT. AIRMASS IN THE REGION REMAINS VERY UNSTABLE
WITH NUMBER OF CONVECTIVE COMPLEXS THAT HAVE LEFT NUMEROUS
BOUNDARY FEATURES OVER AREA. WITH SO MUCH MOISTURE IN
REGION...CLOUDS OVER THE REGION WILL BE THE GENERAL RULE
TODAY...BUT SOME HEATING IN AFTENOON STILL POSSIBLE WHICH WILL
ENHANCE INSTABILITY AND SO REDEVELOPMENT OVER REGION STILL
POSSIBLE TODAY IN MOIST...UNSTABLE AIRMASS AND CONTINUED DIFLUENCE
ALOFT. SOME POTENTIAL FOR SEVERE REMAINS WITH 50-60 KT 300MB JET
MOVING INTO SOUTHERN IA TO SOUTHERN IL REGION...CAUSING ENOUGH
SHEAR TO PRODUCE POSSIBLE ROTATING UPDRAFTS FOR SEVERE. NO REAL
CHANGES TO GRIDS FOR TODAY.
GOETSCH
&&
.AVIATION...
ISSUED 635 AM CDT WED JUN 26 2013
ANOTHER ROUND OF THUNDERSTORMS MAKING ITS WAY INTO PIA NOW...AND
LIKELY TO HOLD TOGETHER A BIT AS IT TRAVERSES THE CWA. DROPPING TO
IFR UNDER THE STRONGER STORMS. THROUGH THE REMAINDER OF THE
DAY...SCT TS CONTINUES... THROUGH THE EVENING AS A RATHER
AGGRESSIVE UPPER TROF MOVES THROUGH THE REGION. NEXT ISSUE AFTER
THE TS THREAT IS GONE LATER TONIGHT...IS THE COOLER DRIER AIR IS
VERY SLOW TO PROGRESS BEHIND THESE STORMS. AS A RESULT...HAVE
DROPPED THE VIS AND CIGS TO MVFR RANGE AFTER 07Z IN ORDER TO
REFLECT POTENTIAL TREND TO DETERIORATING CONDITIONS.
HJS
&&
.PREV DISCUSSION...
ISSUED 333 AM CDT WED JUN 26 2013
MAIN FOCUS REMAINS ON THE NEXT 12 TO 18 HOURS...WITH SEVERE
WEATHER AND HEAVY RAIN POTENTIAL.
INITIAL MCS HAS SHIFTED OFF TO THE SOUTHEAST...BUT A PAIR OF MCS
SYSTEMS WAS UPSTREAM OVER IOWA AND NORTHEAST MISSOURI AT 3 AM.
OVERALL SEVERE THREAT WILL BE COMPLICATED TODAY WITH THE MORNING
CONVECTION AND VARIOUS BOUNDARIES/MCV FEATURES...AS WELL AS A
SHORTWAVE MOVING INTO WESTERN ILLINOIS EARLY THIS MORNING...BUT
ADDITIONAL SEVERE WEATHER DOES APPEAR LIKELY. LATEST SPC DAY1
PROBABILITIES FOCUS A BIT MORE OF A TORNADO/WIND THREAT SOUTH OF
I-70. ALSO HAVE CONCERNS WITH THE HEAVY RAIN POTENTIAL. EARLIER
CONVECTION BROUGHT A RATHER BROAD AREA OF 2 TO 4 INCHES FROM NEAR
BLOOMINGTON SOUTHEAST TO CLARK COUNTY...AND PRECIPITABLE WATER
VALUES STILL QUITE JUICY IN THE 1.8 INCH RANGE. HAVE ISSUED A
FLASH FLOOD WATCH FOR THIS PARTICULAR AREA FROM 7 AM TO MIDNIGHT.
EARLIER WATCH NEAR PEORIA AND GALESBURG WAS CANCELED AS LITTLE
HAPPENED THERE OVERNIGHT...BUT EVOLUTION OF IOWA MCS POINTS TO
SOME POTENTIAL FOR HEAVY RAIN EARLY THIS MORNING...SO WILL NEED TO
MONITOR THIS AREA CLOSELY.
BEYOND TODAY...NOT MUCH CHANGE MADE TO THE ONGOING FORECAST. UPPER
PATTERN STILL EXPECTED TO EVOLVE INTO A WESTERN RIDGE/EASTERN
TROUGH PATTERN LATE THIS WEEK...WITH A LOW CUTTING OFF IN THE
TROUGH OVER THE MIDWEST. PERIODIC SHOWER CHANCES WILL OCCUR
THROUGH THE WEEKEND AS THIS LOW SPINS OVER THE REGION.
GEELHART
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR ILZ038-043>046-
053>057-062-063.
&&
Hazardous weather outlook, Jun 26, 10:50 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1150 AM CDT WED JUN 26 2013
ILZ027>031-036-037-040-041-047-049-050-271200-
CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-
STARK-TAZEWELL-WOODFORD-
1150 AM CDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE
THIS AFTERNOON AND TONIGHT. THE STORMS HOWEVER...ARE NOT EXPECTED
TO BE SEVERE. SOME STORMS THOUGH...WILL HAVE BRIEF HEAVY RAIN WITH
THEIR PASSAGE.
FOR INTERESTS ALONG THE ILLINOIS RIVER...FLOODING WILL CONTINUE
DOWNSTREAM OF PEORIA FOR THE NEXT SEVERAL DAYS. ALONG THE SPOON RIVER...
MINOR FLOODING IS EXPECTED TO DEVELOP AROUND LONDON MILLS WEDNESDAY
THROUGH FRIDAY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORMS WILL BE ON SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE MIDWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ042-048-051-052-061-271200-
CHRISTIAN-LOGAN-MENARD-SANGAMON-SHELBY-
1150 AM CDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS
AFTERNOON AND TONIGHT. THE STORMS HOWEVER...ARE NOT EXPECTED TO BE
SEVERE. SOME STORMS THOUGH...WILL HAVE BRIEF HEAVY RAIN WITH THEIR
PASSAGE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORMS WILL BE ON SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE MIDWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ038-043-044-053-054-271200-
DE WITT-MACON-MCLEAN-MOULTRIE-PIATT-
1150 AM CDT WED JUN 26 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THIS
AFTERNOON AND TONIGHT. THE STORMS HOWEVER...ARE NOT EXPECTED TO BE
SEVERE. SOME STORMS THOUGH...WILL HAVE BRIEF HEAVY RAIN WITH THEIR
PASSAGE. FLASH FLOODING WILL REMAIN POSSIBLE FROM SOME OF THE
STRONGER STORMS.
FOR INTERESTS ALONG THE SANGAMON RIVER...FLOODING WILL CONTINUE
AT MONTICELLO FOR THE NEXT SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORMS WILL BE ON SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE MIDWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ045-046-055>057-062-063-271200-
CHAMPAIGN-CLARK-COLES-CUMBERLAND-DOUGLAS-EDGAR-VERMILION-
1150 AM CDT WED JUN 26 2013
...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY
AS SEVERAL THUNDERSTORM COMPLEXES MOVE ACROSS THE REGION...WITH A
COLD FRONT PROGRESSING ACROSS THE AREA THIS EVENING. THE MORE
INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING...PARTICULARLY IN THE AFTERNOON AND EARLY EVENING. FLASH
FLOODING WILL BE POSSIBLE DUE TO SATURATED GROUNDS FROM RAINS THE
LAST COUPLE OF DAYS.
FOR INTERESTS ALONG THE SANGAMON RIVER...FLOODING WILL CONTINUE
AT MONTICELLO FOR THE NEXT SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORMS WILL BE ON SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE MIDWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY FROM 2 PM UNTIL 8 PM.
ILZ066>068-071>073-271200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
1150 AM CDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT THE DAY
AS SEVERAL THUNDERSTORM COMPLEXES MOVE ACROSS THE REGION...WITH A
COLD FRONT PROGRESSING ACROSS THE AREA THIS EVENING. THE MORE
INTENSE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND
LIGHTNING...PARTICULARLY IN THE AFTERNOON AND EARLY EVENING. FLASH
FLOODING WILL BE POSSIBLE DUE TO SATURATED GROUNDS FROM RAINS THE
LAST COUPLE OF DAYS.
FOR INTERESTS ALONG THE LITTLE WABASH RIVER...FLOODING WILL CONTINUE AT
CLAY CITY FOR THE NEXT SEVERAL DAYS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORMS WILL BE ON SATURDAY
AS ANOTHER STRONG COLD FRONT MOVES THROUGH THE MIDWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM UNTIL 8 PM.
GOETSCH
In the hours before
Local storm report, Jun 26, 8:15 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
915 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN CISCO 40.01N 88.72W
06/26/2013 M1.76 INCH PIATT IL CO-OP OBSERVER
0600 AM HEAVY RAIN HAVANA 40.30N 90.06W
06/26/2013 M1.65 INCH MASON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 3 W FARMER CITY 40.24N 88.70W
06/26/2013 M2.81 INCH DE WITT IL CO-OP OBSERVER
0700 AM HEAVY RAIN TUSCOLA 39.80N 88.28W
06/26/2013 M3.00 INCH DOUGLAS IL CO-OP OBSERVER
0700 AM HEAVY RAIN PHILO 40.00N 88.16W
06/26/2013 M1.56 INCH CHAMPAIGN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 S STANFORD 40.41N 89.22W
06/26/2013 M1.96 INCH MCLEAN IL CO-OP OBSERVER
0730 AM HEAVY RAIN 1 N SAVOY 40.08N 88.25W
06/26/2013 M2.76 INCH CHAMPAIGN IL MESONET
0800 AM HEAVY RAIN URBANA 40.11N 88.21W
06/26/2013 M2.73 INCH CHAMPAIGN IL CO-OP OBSERVER
0839 AM HEAVY RAIN 1 W WEST UNION 39.22N 87.69W
06/26/2013 M2.44 INCH CLARK IL MESONET
&&
JRPLocal storm report, Jun 26, 10:07 AM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1107 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN N ATWOOD 39.80N 88.47W
06/26/2013 M3.56 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN 5 NW ATWOOD 39.85N 88.54W
06/26/2013 M2.80 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN ESE CHAMPAIGN 40.11N 88.26W
06/26/2013 M3.16 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN SSW CHAMPAIGN 40.11N 88.26W
06/26/2013 M3.02 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 S CHAMPAIGN 40.10N 88.26W
06/26/2013 M2.77 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 SSE CHAMPAIGN 40.10N 88.26W
06/26/2013 M2.53 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 NW CHAMPAIGN 40.12N 88.28W
06/26/2013 M3.63 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 SSW CHAMPAIGN 40.10N 88.27W
06/26/2013 M2.60 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 S CHAMPAIGN 40.10N 88.26W
06/26/2013 M2.22 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 SSE CHAMPAIGN 40.10N 88.26W
06/26/2013 M2.75 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 WSW CHAMPAIGN 40.11N 88.28W
06/26/2013 M2.96 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 SW CHAMPAIGN 40.10N 88.28W
06/26/2013 M2.80 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 NNW CHAMPAIGN 40.14N 88.28W
06/26/2013 M3.67 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 S CHAMPAIGN 40.08N 88.26W
06/26/2013 M2.90 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 SSE CHAMPAIGN 40.09N 88.25W
06/26/2013 M2.73 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 WNW CHAMPAIGN 40.12N 88.30W
06/26/2013 M2.76 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 S CHAMPAIGN 40.08N 88.26W
06/26/2013 M2.48 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 3 SSE CHAMPAIGN 40.07N 88.24W
06/26/2013 M2.89 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 S CHARLESTON 39.47N 88.18W
06/26/2013 M2.05 INCH COLES IL COCORAHS
0700 AM HEAVY RAIN 2 SW EMDEN 40.28N 89.51W
06/26/2013 M2.07 INCH LOGAN IL COCORAHS
0700 AM HEAVY RAIN 2 SW EMDEN 40.28N 89.51W
06/26/2013 M2.12 INCH LOGAN IL COCORAHS
0700 AM HEAVY RAIN WSW FARMER CITY 40.24N 88.64W
06/26/2013 M2.65 INCH DE WITT IL COCORAHS
&&
JRPLocal storm report, Jun 26, 10:19 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1119 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 ESE LE ROY 40.33N 88.73W
06/26/2013 M2.20 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 4 SSE LE ROY 40.29N 88.74W
06/26/2013 M3.20 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 4 SSW LE ROY 40.29N 88.79W
06/26/2013 M3.91 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 1 S MAHOMET 40.18N 88.40W
06/26/2013 M4.00 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 NNE MAHOMET 40.21N 88.39W
06/26/2013 M2.11 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 3 WSW MAHOMET 40.18N 88.45W
06/26/2013 M3.50 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 3 WSW MANSFIELD 40.20N 88.56W
06/26/2013 M4.40 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN 3 S MANSFIELD 40.17N 88.51W
06/26/2013 M4.15 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN 4 W MARSHALL 39.40N 87.77W
06/26/2013 M2.35 INCH CLARK IL COCORAHS
0700 AM HEAVY RAIN 3 NNE MONTICELLO 40.07N 88.55W
06/26/2013 M2.87 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN 5 NNE MONTICELLO 40.09N 88.54W
06/26/2013 M3.08 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN N SAVOY 40.06N 88.25W
06/26/2013 M2.53 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN WSW TUSCOLA 39.80N 88.28W
06/26/2013 M3.00 INCH DOUGLAS IL COCORAHS
0700 AM HEAVY RAIN NNE TUSCOLA 39.80N 88.28W
06/26/2013 M3.08 INCH DOUGLAS IL COCORAHS
0700 AM HEAVY RAIN SSE URBANA 40.11N 88.21W
06/26/2013 M2.15 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 N URBANA 40.12N 88.21W
06/26/2013 M2.78 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 3 NNE WHITE HEATH 40.12N 88.48W
06/26/2013 M4.26 INCH PIATT IL COCORAHS
&&
JRPLocal storm report, Jun 26, 10:38 AM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1138 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 AM FLOOD MATTOON 39.48N 88.37W
06/26/2013 COLES IL MESONET
MINOR STREET FLOODING REPORTED IN MATTOON. FROM SWOP
OBSERVER.
&&
GOETSCHLocal storm report, Jun 26, 10:58 AM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1158 AM CDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN HAVANA 40.30N 90.06W
06/26/2013 M1.65 INCH MASON IL CO-OP OBSERVER
0600 AM HEAVY RAIN CISCO 40.01N 88.72W
06/26/2013 M1.76 INCH PIATT IL CO-OP OBSERVER
0700 AM HEAVY RAIN 2 SW EMDEN 40.28N 89.51W
06/26/2013 M2.12 INCH LOGAN IL COCORAHS
0700 AM HEAVY RAIN WSW FARMER CITY 40.24N 88.64W
06/26/2013 M2.65 INCH DE WITT IL COCORAHS
0700 AM HEAVY RAIN 2 ESE LE ROY 40.33N 88.73W
06/26/2013 M2.20 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 4 SSE LE ROY 40.29N 88.74W
06/26/2013 M3.20 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 4 SSW LE ROY 40.29N 88.79W
06/26/2013 M3.91 INCH MCLEAN IL COCORAHS
0700 AM HEAVY RAIN 1 S MAHOMET 40.18N 88.40W
06/26/2013 M4.00 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 NNE MAHOMET 40.21N 88.39W
06/26/2013 M2.11 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 3 WSW MAHOMET 40.18N 88.45W
06/26/2013 M3.50 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 3 WSW MANSFIELD 40.20N 88.56W
06/26/2013 M4.40 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN 3 S MANSFIELD 40.17N 88.51W
06/26/2013 M4.15 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN 4 W MARSHALL 39.40N 87.77W
06/26/2013 M2.35 INCH CLARK IL COCORAHS
0700 AM HEAVY RAIN 3 NNE MONTICELLO 40.07N 88.55W
06/26/2013 M2.87 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN 5 NNE MONTICELLO 40.09N 88.54W
06/26/2013 M3.08 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN N SAVOY 40.06N 88.25W
06/26/2013 M2.53 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 3 W FARMER CITY 40.24N 88.70W
06/26/2013 M2.81 INCH DE WITT IL CO-OP OBSERVER
0700 AM HEAVY RAIN TUSCOLA 39.80N 88.28W
06/26/2013 M3.00 INCH DOUGLAS IL CO-OP OBSERVER
0700 AM HEAVY RAIN PHILO 40.00N 88.16W
06/26/2013 M1.56 INCH CHAMPAIGN IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 N URBANA 40.12N 88.21W
06/26/2013 M2.78 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 3 NNE WHITE HEATH 40.12N 88.48W
06/26/2013 M4.26 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN WSW TUSCOLA 39.80N 88.28W
06/26/2013 M3.00 INCH DOUGLAS IL COCORAHS
0700 AM HEAVY RAIN NNE TUSCOLA 39.80N 88.28W
06/26/2013 M3.08 INCH DOUGLAS IL COCORAHS
0700 AM HEAVY RAIN SSE URBANA 40.11N 88.21W
06/26/2013 M2.15 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 S STANFORD 40.41N 89.22W
06/26/2013 M1.96 INCH MCLEAN IL CO-OP OBSERVER
0700 AM HEAVY RAIN N ATWOOD 39.80N 88.47W
06/26/2013 M3.56 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN 5 NW ATWOOD 39.85N 88.54W
06/26/2013 M2.80 INCH PIATT IL COCORAHS
0700 AM HEAVY RAIN ESE CHAMPAIGN 40.11N 88.26W
06/26/2013 M3.16 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN SSW CHAMPAIGN 40.11N 88.26W
06/26/2013 M3.02 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 S CHAMPAIGN 40.10N 88.26W
06/26/2013 M2.77 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 SSE CHAMPAIGN 40.10N 88.26W
06/26/2013 M2.53 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 NW CHAMPAIGN 40.12N 88.28W
06/26/2013 M3.63 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 SSW CHAMPAIGN 40.10N 88.27W
06/26/2013 M2.60 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 S CHAMPAIGN 40.10N 88.26W
06/26/2013 M2.22 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 SSE CHAMPAIGN 40.10N 88.26W
06/26/2013 M2.75 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 WSW CHAMPAIGN 40.11N 88.28W
06/26/2013 M2.96 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 SW CHAMPAIGN 40.10N 88.28W
06/26/2013 M2.80 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 NNW CHAMPAIGN 40.14N 88.28W
06/26/2013 M3.67 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 S CHAMPAIGN 40.08N 88.26W
06/26/2013 M2.90 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 SSE CHAMPAIGN 40.09N 88.25W
06/26/2013 M2.73 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 WNW CHAMPAIGN 40.12N 88.30W
06/26/2013 M2.76 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 2 S CHAMPAIGN 40.08N 88.26W
06/26/2013 M2.48 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 3 SSE CHAMPAIGN 40.07N 88.24W
06/26/2013 M2.89 INCH CHAMPAIGN IL COCORAHS
0700 AM HEAVY RAIN 1 S CHARLESTON 39.47N 88.18W
06/26/2013 M2.05 INCH COLES IL COCORAHS
0700 AM HEAVY RAIN 2 SW EMDEN 40.28N 89.51W
06/26/2013 M2.07 INCH LOGAN IL COCORAHS
0730 AM HEAVY RAIN 1 N SAVOY 40.08N 88.25W
06/26/2013 M2.76 INCH CHAMPAIGN IL MESONET
0800 AM HEAVY RAIN URBANA 40.11N 88.21W
06/26/2013 M2.73 INCH CHAMPAIGN IL CO-OP OBSERVER
0839 AM HEAVY RAIN 1 W WEST UNION 39.22N 87.69W
06/26/2013 M2.44 INCH CLARK IL MESONET
1117 AM FLOOD MATTOON 39.48N 88.37W
06/26/2013 COLES IL MESONET
MINOR STREET FLOODING REPORTED IN MATTOON. FROM SWOP
OBSERVER.
&&
JRPSpecial weather statement, Jun 26, 11:14 AM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1214 PM CDT WED JUN 26 2013
ILZ067-068-072-073-261815-
CRAWFORD-JASPER-LAWRENCE-RICHLAND-
1214 PM CDT WED JUN 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD...NORTHEASTERN
RICHLAND...NORTHERN LAWRENCE AND SOUTHEASTERN JASPER COUNTIES UNTIL
115 PM CDT...
AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ANNAPOLIS TO STE.
MARIE...MOVING SOUTHEAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN CRAWFORD...JASPER...LAWRENCE AND RICHLAND COUNTIES...
INCLUDING THE CITIES OF EATON...STE. MARIE...WILLOW HILL...
ANNAPOLIS...OBLONG...HUTSONVILLE...ROBINSON...HARDINVILLE...NEW
HEBRON AND CHAUNCEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3866 8760 3880 8791 3885 8791 3885 8802
3893 8820 3918 8786 3917 8766 3911 8763
3910 8761 3909 8762 3906 8757 3899 8756
3896 8751 3886 8754 3879 8749 3874 8749
TIME...MOT...LOC 1715Z 300DEG 27KT 3915 8771 3894 8800
BARKERFlash Flood, Crawford
- When
- June 26, 12:00 PM CST to 5:30 PM CST
- Where
- Crawford County, 2.3 mi E of Bellair to 1.67 mi N of Oblong
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.145, -87.908
A thunderstorm produced rainfall rates of 2.00 to 3.00 inches per hour for just under one hour during the early afternoon. Numerous roads were flooded including Illinois Route 1 and 33, as well as several streets in the city of Robinson. Raccoon Creek near Hutsonville quickly came out of its banks and flooded a nearby bridge. The flooding quickly subsided during the early evening.
Flash Flood, Clark
- When
- June 26, 2:30 PM CST to June 27, 9:00 AM CST
- Where
- Clark County, 3.11 mi NE of Westfield to 0.74 mi SE of Westfield
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Reported by
- Law Enforcement
- Coordinates
- 39.483, -87.960
Periods of showers and thunderstorms which produced up to 4.00 inches of rain from June 25th into the morning of June 26th saturated the ground and swelled area creeks in northern Clark County. A round of thunderstorms during the afternoon of June 26th rapidly produced an additional 3.00 to 5.00 inches of rain resulting in widespread flash flooding. Most roads were flooded in the northern part of the county, and one road washed out about 5 miles north of Marshall. U.S. Highway 40 and State Route 1 were closed at times. Several homes and businesses in the city of Marshall suffered flood damage. The widespread flooding did not subside until late in the morning on June 27th.
Flash Flood, Edgar
- When
- June 26, 2:30 PM CST to 7:15 PM CST
- Where
- Edgar County, 0.11 mi ESE of Kansas to 2.43 mi SSW of Kansas
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.550, -87.928
Thunderstorms with heavy rainfall produced 3.00 to 5.00 inches of rain during the afternoon of June 26th in extreme southwest Edgar County. Several rural roads south and southeast of the town of Kansas were impassable. The flooding on area roads subsided by mid-evening.
Hail, Lawrence
- When
- June 26, 3:22 PM CST to 3:23 PM CST
- Where
- Lawrence County, Bridgeport
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.720, -87.750
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, June 26 to 27, 2013$533,000 · EF2 · 30 events
- Excessive Heat in Oklahoma, June 26 to 27, 201318 injured · 23 events
- Heat in Missouri, June 26 to 27, 20131 death · 5 events
- Lightning Strike in Florida, June 26, 20131 death · 1 event
- Tornado and Flash Flooding in Indiana, June 26 to 27, 2013$202,000 · EF1 · 9 events
- Tornado and Damaging Winds in Indiana, June 26, 2013$140,000 · EF1 · 6 events
- Hail and Damaging Winds in Virginia, June 26, 2013$257,000 · 1 in hail · 16 events
- Damaging Winds in Illinois, June 26, 2013$234,000 · 83 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, June 26, 2013$156,000 · 1 in hail · 7 events
- Flash Flooding in Maine, June 26, 2013$175,000 · 3 events
- Flash Flood in Iowa, June 26, 2013$120,000 · 1 event
- Damaging Winds in North Carolina, June 26, 2013$60,000 · 54 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464892, 464876, 464884, 453438.